Alert archive / Texas / Tornado Warnings in 2011

Tornado Warning 16, NWS Houston/Galveston, TX

May 25, 2011Liberty County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 25, 2011, 11:58 PM CDT for Liberty County, Texas. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 11:58 PM CDT (04:58 UTC)
Expired
May 26, 2011, 12:30 AM CDT
In force
32 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Liberty County, TX

The radar

The Houston radar (KHGX), 75 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:15 AM CDTTORNADOKenefick, TXTREES DOWN ON FM 1008. SOME BLOCKING STREETS.
May 26, 12:24 AM CDTTSTM WND DMG6 Sse Dayton, TXTREES BLOWN DOWN IN WESTLAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2598 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WFUS54 KHGX 260458
TORHGX
TXC291-260545-
/O.NEW.KHGX.TO.W.0016.110526T0458Z-110526T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1158 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LIBERTY COUNTY IN SOUTHEAST TEXAS...

* UNTIL 1245 AM CDT

* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS   
TRACKING A TORNADO. THIS TORNADO WAS LOCATED 10 MILES NORTHWEST OF   
KENEFICK...MOVING SOUTHEAST AT 30 MPH. GOLFBALL SIZE HAIL IS ALSO 
LIKELY WITH THIS STORM.

* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO   
KENEFICK...LIBERTY...HARDIN...DEVERS...DAYTON 
LAKES...DAYTON...DAISETTA AND   AMES.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3007 9446 2991 9486 3017 9507 3024 9498
TIME...MOT...LOC 0458Z 303DEG 27KT 3018 9496

$$
1 follow-up statement
890 
WWUS54 KHGX 260530
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1230 AM CDT THU MAY 26 2011

TXC291-260538-
/O.CAN.KHGX.TO.W.0016.000000T0000Z-110526T0545Z/
LIBERTY TX-
1230 AM CDT THU MAY 26 2011

...THE TORNADO WARNING FOR LIBERTY COUNTY IS CANCELLED...

THE TORNADO WARNING HAS BEEN CANCELLED AND REPLACED BY A SEVERE 
THUNDERSTORM WARNING. THE STORM IS NO LONGER ROTATING AND TORNADOES 
ARE NOT CURRENTLY EXPECTED WITH THIS STORM. LARGE HAIL IS THE 
PRIMARY THREAT.

AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A  
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO   
GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR LIBERTY...AND MOVING   
SOUTHEAST AT 40 MPH.

LAT...LON 3007 9446 2991 9486 3017 9507 3024 9498
TIME...MOT...LOC 0528Z 303DEG 27KT 3006 9474

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 9:55 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 25, 9:55 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CDT WED MAY 25 2011

.DISCUSSION...
CAP OBVIOUSLY BUSTED AND HAVE A SCT STORMS DEVELOPING ALONG THE
DRYLINE/FRONTAL BOUNDARY MOVING INTO THE NRN PART OF THE CWA.
STORMS HAVE BEEN PULSING UP AND DOWN AND WOULD GENERALLY EXPECT A
WEAKENING TREND OVERNIGHT...BUT IN THE NEAR TERM LOOKING FOR A
POSSIBLE MERGER OF STORMS NEAR THE GRIMES/WALKER/MONTGOMERY BORDER.
NUDGED POPS UP OVERNIGHT...AND CANNOT RULE OUT AT LEAST SOME SCT ACTIVITY
FURTHER SOUTH AS NAM12 AND ECMWF SUGGEST...BUT GENERALLY LOOKING FOR
THE SVR STUFF TO TAPER OFF IN THE NEXT COUPLE HOURS. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  92  71  95  73 /  60  10  10  10  10
HOUSTON (IAH)              74  94  72  94  74 /  40  10  10  10  10
GALVESTON (GLS)            78  86  76  86  77 /  30  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 25, 3:03 PM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT WED MAY 25 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-262015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
303 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY LATE THIS
AFTERNOON THROUGH MIDNIGHT...NORTH OF OF THE HOUSTON METRO AREA.
A FRONT WILL PUSH INTO SOUTHEAST TEXAS TONIGHT AND A FEW
THUNDERSTORMS COULD DEVELOP ALONG IT. SHOULD THE THUNDERSTORMS
BREAK THROUGH THE CAPPING INVERSION...THE STORMS COULD BECOME
SEVERE GIVEN STRONG INSTABILITY. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. ANY THUNDERSTORM ACTIVITY
SHOULD END BEFORE MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

In the hours before

Local storm report, May 25, 10:07 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1007 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

&&

47
Special weather statement, May 25, 10:25 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 PM CDT WED MAY 25 2011

TXZ197-211-260430-
AUSTIN-WASHINGTON-
1025 PM CDT WED MAY 25 2011

...STRONG STORM IN WASHINGTON COUNTY...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF BRENHAM...MOVING EAST AT 20 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...QUARRY...BURTON AND
BRENHAM.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.

LAT...LON 3026 9668 3021 9619 2991 9627 3005 9664
      3007 9665 3011 9665 3013 9667 3014 9667
      3014 9668 3016 9670 3015 9673
TIME...MOT...LOC 0325Z 289DEG 19KT 3015 9662
Local storm report, May 25, 10:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1037 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

&&

47
Local storm report, May 25, 11:03 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1103 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

&&

47
Local storm report, May 25, 11:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1130 PM     HAIL             2 N CLEVELAND           30.37N 95.08W
05/25/2011  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1138 PM     HAIL             6 W CLEVELAND           30.34N 95.18W
05/25/2011  E0.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

&&

47
Local storm report, May 25, 11:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1143 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

1130 PM     HAIL             COLUMBUS                29.70N 96.55W
05/25/2011  E1.00 INCH       COLORADO           TX   LAW ENFORCEMENT

1130 PM     HAIL             2 N CLEVELAND           30.37N 95.08W
05/25/2011  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1138 PM     HAIL             6 W CLEVELAND           30.34N 95.18W
05/25/2011  E0.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

&&

47

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:08 PM CDTSpecial Weather StatementHGXWalker52 min
May 25, 8:14 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker61 min
May 25, 8:50 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington40 min
May 25, 9:19 PM CDTSevere Thunderstorm WarningHGXColorado28 min
May 25, 9:23 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker42 min
May 25, 9:30 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Montgomery, Walker, Washington60 min
May 25, 10:25 PM CDTSpecial Weather StatementHGXWashington65 min
May 25, 10:31 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, San Jacinto, Walker44 min
May 25, 10:46 PM CDTSevere Thunderstorm WarningHGXColorado44 min
May 25, 10:57 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto, Walker48 min
May 25, 11:23 PM CDTTornado WarningHGXLiberty, Montgomery52 min
May 25, 11:29 PM CDTSevere Thunderstorm WarningHGXColorado46 min
May 25, 11:56 PM CDTSevere Thunderstorm WarningHGXColorado49 min
May 26, 12:12 AM CDTSpecial Weather StatementHGXHarris63 min
May 26, 12:27 AM CDTSevere Thunderstorm WarningHGXChambers, Liberty63 min
May 26, 12:45 AM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Wharton45 min
May 26, 1:27 AM CDTSpecial Weather StatementHGXHarris63 min
May 26, 1:28 AM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Matagorda, Wharton62 min
May 26, 1:40 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris24 min
May 26, 1:50 AM CDTSpecial Marine WarningHGX55 min
May 26, 2:10 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton50 min
May 26, 2:42 AM CDTSpecial Marine WarningHGX79 min
May 26, 2:56 AM CDTSpecial Marine WarningHGX94 min
May 26, 2:59 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda61 min
May 26, 3:22 AM CDTSpecial Marine WarningHGX83 min

Nearby

Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.